Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 17, 2017, 1:21 PM PDT. It took effect at Jun 17, 2017, 11:00 PM PDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2017, 1:21 PM PDT (20:21 UTC)
- In effect from
- Jun 17, 2017, 11:00 PM PDT
- Expired
- Jun 18, 2017, 9:00 PM PDT
- In force
- 22 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
485 WWUS86 KSTO 172021 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 121 PM PDT Sat Jun 17 2017 CAZ215>217-264-190400- /O.NEW.KSTO.FW.W.0001.170618T0600Z-170619T0400Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Lake County Portion of Lake-Napa-Sonoma Unit- 121 PM PDT Sat Jun 17 2017 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 PM PDT SUNDAY FOR FIRE WEATHER ZONES 215, 216, 217, AND 264... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM this evening to 9 PM PDT Sunday. * AFFECTED AREA...Fire weather zones 215, 216, 217 and 264. * WIND...North wind gusts between 20 and 25 mph for the valley. North wind gusts between 25 and 30 for higher terrain. * HUMIDITY...Poor overnight recoveries will be as low as 30 to 40 percent. Sunday afternoon minimum humidities will drop to as low as 10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. For more specific Red Flag Warning hazard area, please visit: http://www.wrh.noaa.gov/map/?wfo=sto && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
375 WWUS86 KSTO 190351 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 851 PM PDT Sun Jun 18 2017 CAZ215>217-264-190500- /O.EXP.KSTO.FW.W.0001.000000T0000Z-170619T0400Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Lake County Portion of Lake-Napa-Sonoma Unit- 851 PM PDT Sun Jun 18 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, AND 264... WINDS HAVE DECREASED TO LESS THAN 10 MPH ON THE WEST SIDE OF THE SACRAMENTO VALLEY AND INTO SOUTHERN LAKE COUNTY THIS EVENING WHICH WILL ALLOW HUMIDITIES TO IMPROVE SLOWLY OVERNIGHT. HOT AND DRY WEATHER CONDITIONS WILL CONTINUE THROUGH MUCH OF THIS WEEK. ANOTHER ROUND GUSTY NORTH WINDS IS POSSIBLE AGAIN WEDNESDAY NIGHT AND INTO THURSDAY MORNING. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 17, 8:58 AM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 17, 8:58 AM PDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 858 AM PDT Sat Jun 17 2017 .Synopsis... An extended heat wave continues this weekend through most of next week with widespread highs over 100 degrees and warm nights. Isolated afternoon thunderstorms possible near the Sierra Crest and mainly south of Lake Tahoe Sunday and Tuesday, spreading into the northern mountains for Monday. && .Discussion... Temperatures are trending several degrees warmer at this time than compared to yesterday and will top out over 100 degrees today in the central valley. Hot weather continues to be the main weather story this weekend and next week. Northerly winds will continue this weekend and start to reverse direction Monday. Some help from the Delta may occur Monday night and Tuesday night but with the hot airmass over the west we will likely still be over 100 degrees for Tuesday and Wednesday in Sacramento and close to 105 for the daytime highs. Some record highs are listed below. Record Highs...........Today......Sunday.....Monday.....Tuesday Redding Apt............104(2012)..102(1988)..104(1988)..107(2001) Red Bluff..............109(1982)..109(1959)..110(1970)..110(1970) Sacramento.............102(1976)..105(1945)..106(1988)..108(1920) Sacramento Exec........103(1963)..102(1988)..105(1988)..109(1961) Stockton...............103(1963)..104(1981)..108(1981)..107(1981) Modesto................103(2012)..104(1981)..105(1981)..106(2008) .Previous Discussion... High pressure ridging is bringing hot weather to the area, and this is expected through the weekend into mid week, with a very gradual cool down by late next week into next weekend. A Heat Advisory begins today for the Valley. This was upgraded to a Excessive Heat Warning for Sunday, which has been extended into Wednesday, with a Heat Advisory for the foothills. Triple digit highs are expected today, but even hotter weather is expected as the ridge strengthens, with highs peaking in the 105-110 range in the Valley for the Sunday-Tuesday period. Daily record highs are likely to be set in multiple locations. Some slight cooling with a weak Delta breeze is possible Tuesday, so portions of the southern Sacramento and northern San Joaquin Valleys may see peak temperatures on Monday. Other areas will see little change in the hot weather for Tuesday. Northerly to northeasterly downsloping winds will keep temperatures very warm overnight. This particularly true for the foothills and northern Sacramento Valley, where lows could potentially remain in the low 80s. Opening windows at night will give little or no relief from the heat. A somewhat moister than usual atmosphere with higher dewpoints could add to the feeling of the heat, particularly on Monday. The Valley, Delta, and foothills are expected to remain dry with limited cloud cover. However, mid level moisture with afternoon heating will allow some showers and thunderstorms to develop over the higher Sierra Sunday, mainly south of I80. On Monday, enhanced elevated instability could spread afternoon and evening thunderstorms into the northern mountains. Some limited afternoon convection could linger over the Sierra on Tuesday, but conditions look much less favorable. EK .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) Hot and dry conditions will continue during the middle of next week, then the upper ridge is forecast to weaken somewhat later in the week resulting in moderating temperatures back to around average by the end of the week. && .AVIATION... VFR conditions expected next 24 hours. Northerly surface winds 10-15 KTS with occasional gusts 20-25 KTS in the Central Valley. && .STO WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon Sunday to 8 PM PDT Wednesday for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Excessive Heat Warning from noon Sunday to 8 PM PDT Wednesday for Carquinez Strait and Delta-Central Sacramento Valley- Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.